Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 53, NWS Key West, FL

November 30, 2013

NWS Key West, FL issued this small craft advisory at Nov 30, 2013, 10:26 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2013, 10:26 PM EST (03:26 UTC)
Expired
Dec 1, 2013, 4:28 AM EST
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WHUS72 KKEY 010326
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1026 PM EST SAT NOV 30 2013

GMZ042>044-052>055-072>075-011000-
/O.NEW.KKEY.SC.Y.0053.131201T0326Z-131201T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1026 PM EST SAT NOV 30 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS SOUTH OF THE KEYS
ISLAND CHAIN.

* WINDS AND WAVES...A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF
  20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO
  PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED
  MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
  NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC
1 follow-up statement
529 
WHUS72 KKEY 010928
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
428 AM EST SUN DEC 1 2013

GMZ042>044-052>055-072>075-011030-
/O.CAN.KKEY.SC.Y.0053.000000T0000Z-131201T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
428 AM EST SUN DEC 1 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY ACROSS HAWK CHANNEL AND THE FLORIDA STRAITS. 

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 3:28 PM EST, 6 hours 58 minutes earlier.

Area forecast discussion, Nov 30, 3:28 PM EST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
328 PM EST SAT NOV 30 2013

.DISCUSSION...
CURRENTLY - A PRESSURE RIDGE OVER THE GULF AND ATLANTIC STATES
CONTINUES TO PRODUCE BREEZY NORTHEASTERLY FLOW ACROSS THE KEYS THIS
AFTERNOON. DAY TIME HIGHS GOT INTO THE MID TO UPPER 70S WITH DEW
POINTS IN THE MID 60S. SKIES REMAIN MOSTLY SUNNY...WITH ONLY A FEW
SHOWERS PRESENT ACROSS THE FORECAST AREA.

FORECAST - WINDS WILL FINALLY DECREASE IN EARNEST TONIGHT INTO SUNDAY
AS THE RIDGE TO OUR NORTH QUICKLY WEAKENS. BREEZY NORTHEASTERLIES
THIS EVENING WILL DROP TO A LIGHT BREEZE BY SUNDAY. NORTHEAST FLOW
OVER BAY WATERS IN THE UPPER 60S SHOULD LET TEMPERATURES SETTLE INTO
THE UPPER 60S ACROSS THE ISLAND CHAIN TONIGHT. THERE WILL BE A SLIGHT
CHANCE OF SHOWERS DUE TO A SWATH OF MOISTURE SPREADING WEST
SOUTHWESTWARD ACROSS THE FLORIDA PENINSULA...WITH THE ENVIRONMENT NOT
ENTIRELY STABLE...AND SOME ORGANIZED CLOUD LINES WITH EMBEDDED SHOWERS
DETECTABLE ON SATELLITE IMAGERY.

OVER THE FIRST COUPLE DAYS OF THE UPCOMING WEEK VERY LIGHT FLOW AND
AMPLE SUNSHINE WILL LET DAY TIME TEMPERATURES CLIMB INTO THE UPPER
70S TO NEAR 80...WHILE RADIATIVE COOLING LETS TEMPERATURE SETTLE DOWN
INTO THE UPPER 60S. RAIN CHANCES WILL REMAIN SLIM TO NONE THROUGH
THIS PERIOD DUE TO A LACK OF TRIGGER AND A FAIRLY DRY ATMOSPHERE.

HIGH PRESSURE TAKING SHAPE NORTHEAST AND EAST OF THE BAHAMAS
BEGINNING TUESDAY WILL TURN OUR LIGHT WINDS SOUTH OF EAST. EXPECT DEW
POINT TEMPERATURES TO INCREASE INTO THE UPPER 60S WITH NEAR NORMAL
TEMPERATURES. GUIDANCE SUGGESTS THAT SOME LOWER LEVEL MOISTURE...A
WEAK BUT VEERING FLOW...ALONG WITH A TROUGH ALOFT WILL BE SUFFICIENT
TO PRODUCE SOME SHOWER ACTIVITY. THIS APPEARS DUBIOUS AT THE
MOMENT...AND WILL STAY WITH LESS THAN DIME POPS FOR THESE PERIODS.

FROM MID WEEK THROUGH THE SECOND HALF OF THE WEEK...THE PREVIOUSLY
MENTIONED HIGH NEAR THE BAHAMAS WILL STRENGTHEN AS IT LIFTS
NORTHEASTWARD. THIS WILL STRENGTHEN LOCAL WINDS OUT OF THE EAST. THE
RATHER WARM TRAJECTORY ALONG WITH HIGHER SPEEDS WILL RESULT IN
TEMPERATURES BEING SEVERAL DEGREES ABOVE NORMAL WITH DEW POINTS
CLIMBING TOWARDS 70 DEGREES. EXPECT ONLY A SLIGHT CHANCE OF RAIN DUE
TO PASSING MARINE CLOUD LINES WITH EMBEDDED SHOWERS.

&&

.MARINE...
MODERATE TO FRESH NORTHEAST BREEZES THROUGH THE FIRST HALF OF
TONIGHT...WILL GRADUALLY RELAX FROM LATE TONIGHT THROUGH
SUNDAY...BECOMING LIGHT. WINDS MAY BRIEFLY GET UP TO NEAR 20 KNOTS
OVER PORTIONS OF KEYS WATERS ON A SUBTLE EVENING SURGE.
HOWEVER...WITH THE EXPECTED DOWN TREND OVERNIGHT...HAVE ELECTED TO
MAINTAIN A CAUTION ON ALL KEYS WATERS. A WEAK PRESSURE PATTERN WILL
THEN PREVAIL ACROSS KEYS WATERS FROM LATE SUNDAY INTO LATE
WEDNESDAY. NO CAUTIONS OR ADVISORIES ARE EXPECTED BEYOND TONIGHT.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS
THROUGH THIS EVENING. SURFACE WINDS WILL BE NORTHEAST 10 TO 12 KNOTS
WITH GUSTS OF 15 TO 20 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  68  79  67  79 / 10 0 0 -
MARATHON  68  79  69  80 / 10 0 0 -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE.........11
AVIATION/NOWCASTS.....DEVANAS
DATA COLLECTION.......PARKE

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Nov 30, 11:00 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1100 AM EST SAT NOV 30 2013

UPDATED SMALL CRAFT ADVISORY COVERAGE

FLZ076>078-GMZ031>035-042>044-052>055-072>075-011115-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1100 AM EST SAT NOV 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE FLORIDA STRAITS THIS
AFTERNOON DUE TO RESIDUAL WINDS NEAR 20 KNOTS AND SEAS UP TO 7 FEET.
A SMALL CRAFT ADVISORY MAY BE REQUIRED INTO TONIGHT FOR PORTIONS OF
KEYS WATERS.

NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT FOR ISLAND
COMMUNITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.